I am on birth control but have skipped my period for the last 2 months. I am not supposed to have it again until the end of this month, but I am getting a brown vaginal discharge. What is this from?
When the vaginal discharge is brown, it is usually because of small quantities of old menstrual blood (which is less red colored than blood during a normal period).Suppressing the period does not work 100% of the time, so often there will be a little bleeding despite taking the hormonal pills. If you have taken the pills regularly (no missed pills), they should still be fully effective. In that case, the brownish discharge alone indicates no risk to your health, (it is more of a nuisance) and will likely go away. If you have missed pills, that could clearly cause the brownish discharge. If you are sexually active with a male and also missed some pills, you may want to do a pregnancy test to be on the safe.